Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 52, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 26, 2025, 4:39 AM CDT for Greer County, Harmon County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2025, 4:39 AM CDT (09:39 UTC)
- Expired
- Apr 26, 2025, 5:07 AM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 94 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
The text
As transmitted.
406
WFUS54 KOUN 260939
TOROUN
OKC055-057-261030-
/O.NEW.KOUN.TO.W.0052.250426T0939Z-250426T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
439 AM CDT Sat Apr 26 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
Central Harmon County in southwestern Oklahoma...
Central Greer County in southwestern Oklahoma...
* Until 530 AM CDT.
* At 439 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Dodson, moving northeast at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mangum, Hollis, Vinson, McKnight, and Brinkman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3485 10000 3509 9958 3486 9941 3465 9994
3473 10000
TIME...MOT...LOC 0939Z 239DEG 25KT 3477 9993
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
302 follow-up statements
793
WWUS54 KOUN 260958
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
458 AM CDT Sat Apr 26 2025
OKC055-057-261030-
/O.CON.KOUN.TO.W.0052.000000T0000Z-250426T1030Z/
Harmon OK-Greer OK-
458 AM CDT Sat Apr 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHEASTERN HARMON AND CENTRAL GREER COUNTIES...
At 457 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Vinson, moving east at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mangum and Brinkman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3484 9989 3509 9958 3486 9941 3474 9983
3478 9986
TIME...MOT...LOC 0957Z 248DEG 19KT 3480 9981
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
30308
WWUS54 KOUN 261007
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
507 AM CDT Sat Apr 26 2025
OKC055-057-261017-
/O.CAN.KOUN.TO.W.0052.000000T0000Z-250426T1030Z/
Harmon OK-Greer OK-
507 AM CDT Sat Apr 26 2025
...THE TORNADO WARNING FOR NORTHEASTERN HARMON AND CENTRAL GREER
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 3484 9989 3509 9958 3486 9941 3474 9983
3478 9986
TIME...MOT...LOC 1006Z 239DEG 25KT 3484 9973
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 1:41 AM CDT, 2 hours 58 minutes earlier. Its key messages:
- Updated at 137 AM CDT Sat Apr 26 2025
- Strong to severe thunderstorms are possible today with large hail, damaging wind gusts, and locally heavy rainfall possible.
- Excessive rain is possible across portions of southwest/southern Oklahoma and western north Texas today, where a Flood Watch is in place.
- Daily chances for storms (some severe) and heavy rain continue through the middle of next week.
Area forecast discussion, Apr 26, 1:41 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
141 AM CDT Sat Apr 26 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 137 AM CDT Sat Apr 26 2025
- Strong to severe thunderstorms are possible today with large
hail, damaging wind gusts, and locally heavy rainfall possible.
- Excessive rain is possible across portions of southwest/southern
Oklahoma and western north Texas today, where a Flood Watch is
in place.
- Daily chances for storms (some severe) and heavy rain continue
through the middle of next week.
&&
.NEAR TERM...
(Today and tonight)
Issued at 137 AM CDT Sat Apr 26 2025
Complex of storms moving into southwest Oklahoma and western north
Texas will continue to push east this morning. Strongest storms may
still pose a low end severe wind and hail risk through the morning
hours. By midday into the afternoon, airmass ahead of this complex,
and exact location of where this will be is still uncertain, could
pose a higher risk of severe storms, including all hazards.
Along with the severe risk, the slow motion of the storms and high
precipitable water, flooding will be a distinct possibility across
portions of southern Oklahoma south into north Texas. A Flood Watch
continues through the day today for this area.
By late today into tonight in the wake of the daytime storms, should
see a lull in the convection, although some more isolated activity
can not be ruled out.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 137 AM CDT Sat Apr 26 2025
Shortwave ridging sets up across the southern Plains for Sunday
which will lead to, at least temporarily, a drier period with warmer
temperatures. Although can not completely rule out an isolated
shower to storm with possible residual low level boundaries and
moist airmass in place. This will occur in advance of a larger
western trough that will move through the western basin into the
central Rockies on Sunday.
An initial lobe of energy will translate around the base of the
trough and eject northeast into the central and northern Plains
during the morning hours on Monday. As this occurs and dryline will
shift east out of the Texas and Oklahoma panhandles into western
Oklahoma. By late in the day another shortwave will move out into
the southern Plains and forcing from this wave will overspread the
dryline, aiding in developing at least scattered convection. Some
models do show a capping inversion that may delay or limit
convection, but soundings would suggest a favorable in environment
for supercells capable of very large hail, damaging winds and
tornadoes if storms do develop and many of the models do convect.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 137 AM CDT Sat Apr 26 2025
As northern wave presses east it drives a front south through the
area Monday night into Tuesday, but conditions remain favorable
across at least the southeast two-thirds of the area for another
round of severe storms Tuesday afternoon and evening. Main hazards
do appear to be hail and wind, along with heavy, potentially
flooding rainfall.
Yet another compact shortwave approaches on Wednesday with surface
front lifting back north through the day. However, deep moisture
profile should limit overall instability, outside of southern
Oklahoma and north Texas, where a more favorable airmass may reside
for severe storms.
We may then get a break in the storms for latter part of the week
before another system approaches by the weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1119 PM CDT Fri Apr 25 2025
Latest models indicate a delay in thunderstorms reaching our FA by
several hours, and thus, there is relatively high uncertainty on
storm timing. Widespread IFR to MVFR conditions are expected by
early Saturday morning. Chances for showers and thunderstorms
(some severe) will increase towards morning and continue
throughout the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 61 80 66 / 90 30 10 10
Hobart OK 71 60 81 64 / 90 30 10 20
Wichita Falls TX 78 63 84 67 / 90 30 0 10
Gage OK 66 55 80 62 / 80 30 30 20
Ponca City OK 65 58 80 65 / 80 40 30 10
Durant OK 80 64 83 68 / 60 30 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ033>039-041-044>047-
050>052.
TX...Flood Watch through this evening for TXZ083>090.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM....30
AVIATION...01The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:23 PM CDT | River Flood Advisory | OUN | Cotton | 18 hr |
| Apr 26, 2:11 AM CDT | River Flood Advisory | OUN | Major, Woods, Woodward | 19 hr |
| Apr 26, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 50 min |
| Apr 26, 5:10 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 50 min |
| Apr 26, 5:13 AM CDT | Special Weather Statement | OUN | Comanche, Tillman | 32 min |
| Apr 26, 5:26 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 49 min |
| Apr 26, 5:54 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 51 min |
| Apr 26, 6:07 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 38 min |
| Apr 26, 6:19 AM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 116 min |
| Apr 26, 6:25 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Apr 26, 6:37 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 38 min |
| Apr 26, 6:43 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Jackson, Kiowa, Tillman | 5 hr |
| Apr 26, 6:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 46 min |
| Apr 26, 6:55 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Tillman | 50 min |
| Apr 26, 7:05 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 40 min |
| Apr 26, 7:30 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 45 min |
| Apr 26, 7:31 AM CDT | Flash Flood Warning | OUN | Comanche | 4 hr |
| Apr 26, 7:36 AM CDT | Tornado Warning | OUN | Comanche, Cotton, Tillman | 24 min |
| Apr 26, 7:44 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 46 min |
| Apr 26, 7:52 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 4 hr |
| Apr 26, 8:00 AM CDT | Tornado Warning | OUN | Comanche, Cotton | 15 min |
| Apr 26, 8:04 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 41 min |
| Apr 26, 8:14 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens, Tillman | 46 min |
| Apr 26, 8:25 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 3 hr |
| Apr 26, 8:29 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 6 hr |
| Apr 26, 8:31 AM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 7 hr |
| Apr 26, 8:32 AM CDT | River Flood Advisory | OUN | Jackson, Kiowa, Tillman | 17 hr |
| Apr 26, 8:34 AM CDT | River Flood Warning | OUN | Greer, Jackson | 9 hr |
| Apr 26, 8:40 AM CDT | Areal Flood Advisory | OUN | Garvin, Grady, Stephens | 4 hr |
| Apr 26, 8:46 AM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Apr 26, 9:00 AM CDT | Special Weather Statement | OUN | Stephens | 30 min |
| Apr 26, 9:05 AM CDT | Flash Flood Warning | OUN | Grady | 4 hr |
| Apr 26, 9:15 AM CDT | Special Weather Statement | OUN | McClain | 30 min |
| Apr 26, 9:21 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Apr 26, 9:28 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain | 3 hr |
| Apr 26, 9:28 AM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Apr 26, 9:45 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Grady, Stephens | 3 hr |
| Apr 26, 9:50 AM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain | 3 hr |
| Apr 26, 10:22 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Lincoln, Logan, Oklahoma | 3 hr |
| Apr 26, 10:31 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 119 min |
| Apr 26, 10:56 AM CDT | Flash Flood Warning | OUN | Cleveland | 3 hr |
| Apr 26, 11:21 AM CDT | Areal Flood Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman | 25 hr |
| Apr 26, 11:28 AM CDT | Special Weather Statement | OUN | Pottawatomie | 32 min |
| Apr 26, 11:55 AM CDT | Special Weather Statement | OUN | Lincoln | 20 min |
| Apr 26, 12:04 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 116 min |
| Apr 26, 12:33 PM CDT | Special Weather Statement | OUN | Seminole | 27 min |
| Apr 26, 12:37 PM CDT | Areal Flood Warning | OUN | Comanche, Cotton, Grady, Stephens | 8 hr |
| Apr 26, 12:52 PM CDT | Areal Flood Warning | OUN | Grady | 7 hr |
| Apr 26, 12:54 PM CDT | Areal Flood Warning | OUN | Cleveland, Garvin, Grady, McClain | 7 hr |
| Apr 26, 1:24 PM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Lincoln, Logan, Oklahoma | 7 hr |
| Apr 26, 2:01 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain, Pottawatomie | 59 min |
| Apr 26, 2:11 PM CDT | River Flood Warning | OUN | Comanche, Cotton | 9 days |
| Apr 26, 2:24 PM CDT | Special Weather Statement | OUN | Hughes | 36 min |
| Apr 26, 2:27 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Apr 26, 2:31 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 29 min |
| Apr 26, 2:36 PM CDT | River Flood Advisory | OUN | Cotton, Jefferson, Tillman | 64 hr |
| Apr 26, 2:45 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 30 min |
| Apr 26, 2:53 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Apr 26, 2:56 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 49 min |
| Apr 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 23 min |
| Apr 26, 3:13 PM CDT | Tornado Warning | OUN | Atoka | 32 min |
| Apr 26, 3:19 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 26 min |
| Apr 26, 3:28 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 17 hr |
| Apr 26, 3:30 PM CDT | Tornado Warning | OUN | Johnston | 15 min |
| Apr 26, 3:31 PM CDT | River Flood Warning | OUN | Cotton | 9 days |
| Apr 26, 3:35 PM CDT | Tornado Warning | OUN | Atoka, Coal | 25 min |
| Apr 26, 3:43 PM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 32 min |
| Apr 26, 3:44 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 46 min |
| Apr 26, 3:47 PM CDT | Tornado Warning | OUN | Johnston, Marshall | 28 min |
| Apr 26, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 31 min |
| Apr 26, 4:08 PM CDT | Tornado Warning | OUN | Johnston, Marshall | 22 min |
| Apr 26, 4:16 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 44 min |
| Apr 26, 4:54 PM CDT | Tornado Warning | OUN | Coal, Hughes | 36 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.